Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A multilinear Phelps' Lemma


Authors: Richard Aron, Antonia Cardwell, Domingo García and Ignacio Zalduendo
Journal: Proc. Amer. Math. Soc. 135 (2007), 2549-2554
MSC (2000): Primary 46B20; Secondary 47A07
DOI: https://doi.org/10.1090/S0002-9939-07-08762-X
Published electronically: February 6, 2007
MathSciNet review: 2302575
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a multilinear version of Phelps' Lemma: if the zero sets of multilinear forms of norm one are `close', then so are the multilinear forms.


References [Enhancements On Off] (What's this?)

  • 1. Acosta, M., Aguirre, F., and Payá, R. There is no bilinear Bishop-Phelps Theorem. Israel J. of Math. 93 (1996), 221-228. MR 1380644 (97d:46018)
  • 2. Aron, R., Downey, L., and Maestre, M. Zero sets and linear dependence of multilinear forms. Note di Mat., (1) 25, 2005-2006 (2006), 49-54. MR 2220451
  • 3. Bishop, E. and Phelps, R. A proof that every Banach space is subreflexive. Bull. Amer. Math. Soc., 67 (1961), 97-98. MR 0123174 (23:A503)
  • 4. Benítez, C., Sarantopoulos, Y., and Tonge, A. Lower bounds for the norms of products of polynomials. Math. Proc. Cambridge Philos. Soc., 124 (1998), 395-408. MR 1636556 (99h:46077)
  • 5. Cardwell, A. A new proof of a Lemma by Phelps, International Journal of Mathematics and Mathematical Sciences, Vol. 2006 (2006).
  • 6. Fabian, M., Habala, P., Hájek, P., Montesinos, V., Pelant, P., and Zizler, V. Functional Analysis and Infinite-Dimensional Geometry. CMS Books in Mathematics. Springer-Verlag, 2001. MR 1831176 (2002f:46001)
  • 7. Fabian, M., Montesinos, V., and Zizler, V. A characterization of subspaces of weakly compactly generated Banach spaces. J. London Math. Soc. (2) 69 (2004), 457-464. MR 2040615 (2004k:46026)
  • 8. Phelps, R. A representation theorem for bounded convex sets. Proc. Amer. Math. Soc., 11 (1960), 976-983. MR 0123172 (23:A501)
  • 9. Ryan, R. and Turett, B. Geometry of spaces of polynomials. Jour. of Math. Analysis and Appl., 221 (1998), 698-711. MR 1621703 (99g:46015)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 47A07

Retrieve articles in all journals with MSC (2000): 46B20, 47A07


Additional Information

Richard Aron
Affiliation: Department of Mathematical Sciences, Kent State University, Kent, Ohio 44242
Email: aron@math.kent.edu

Antonia Cardwell
Affiliation: Mathematics Department, Millersville University, P.O. Box 1002, Millersville, Pennsylvania 17551-0302
Email: Antonia.Cardwell@millersville.edu

Domingo García
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, 46100 Burjassot, Valencia, Spain
Email: domingo.garcia@uv.es

Ignacio Zalduendo
Affiliation: Depto. de Matemática, Universidad Torcuato Di Tella, Miñones 2159/77 (C1428ATG), Buenos Aires, Argentina
Email: nacho@utdt.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08762-X
Keywords: Phelps' Lemma, multilinear forms
Received by editor(s): February 9, 2006
Received by editor(s) in revised form: April 11, 2006
Published electronically: February 6, 2007
Additional Notes: The first and third authors were partially supported by MEC and FEDER Project MTM2005-08210.
The fourth author was supported by a Fulbright Commission grant
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society